MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804225-08
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal to mid left anterior descending (lad) artery.The 2.25x8mm xience skypoint stent delivery system (sds) failed to cross and the sds was being withdrawn undeployed when the stent dislodged from the balloon and remained in the anatomy without attempts at retrieval.The stent was deployed using a 1.20x6mm trek rx compliant balloon and serially dilated up with a 2.5 compliant balloon.A dissection occurred.Additional stent was used to treat the dissection.There was no adverse patient sequelae.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of dissection is listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported stent dislodgement and failure to advance could not be determined; however, the subsequent device embedded in tissue or plaque and unexpected medical intervention (additional therapy/non-surgical treatment) appear to be related to the operational context of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.In this case, it is possible that the device may have interacted with the anatomy during advancement causing the reported failure to advance.Further interaction with the anatomy during retraction of the device may have contributed to the reported stent dislodgement; however, this cannot be confirmed.The stent was deployed using a 1.20x6mm trek rx compliant balloon and serially dilated up with a 2.5 compliant balloon.A dissection occurred.An additional stent was used to treat the dissection.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18867775
Report Number2024168-2024-03008
Device Sequence Number2970643
Product Code NIQ
UDI-Device Identifier08717648232978
UDI-Public(01)08717648232978(17)240721(10)107084A
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2024
Device Catalogue Number1804225-08
Device Lot Number107084A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.20X6MM TREK RX BALLOON; 2.5 COMPLIANT BALLOON; FINECROSS GUIDE CATHETER; WIGGLE WIRE
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexUnknown